New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Sep 2007
Total Posts : 1
   Posted 9/11/2007 5:05 PM (GMT -6)   
So...I was diagnosed with IBS/Anal fissure/Hemmeroids (sorry apalling spelling) several years a go. I had had it under control but lately I have been feeling awful - bloating, diaorrhea followed by constipation, floating stools, heavy stools, bleeding, burning - you name it!
Does anyone else suffer from all these ailments - is it common to suffer from all 3? If so please can you give me tips on how to manage them better as lately nothing seems to work. It is pretty embarassing at work as sometimes I come out the loo and don't feel I can sit. Generally making me feel lathargic and grotty.
I am a 23 year old female, hoping for to at least be able to make things more manageable.

Veteran Member

Date Joined Jun 2005
Total Posts : 2976
   Posted 9/11/2007 5:50 PM (GMT -6)   
You can try OTC treatments for hemmroids, but I think you need to speak to a doctor first about the anal fissures. One, you may not can use hemmroid creams and suppositories when you have them. Two, there may be something else you can apply to help them heal. Three, your fissures may be healed and it may be hemmies only that's causing your problems.

Yes, you can have all three at once. Is the bleeding bright red? If so, it's almost certainly hemmies or fissures (or both together). Make sure you go the doctor quickly, though, if the blood becomes darker or black.

Unfortunately it's very hard to treat Alternating C and D because treating one tends to give you the other. In most cases it's better on the fissures and the hemmies if your stools are soft or watery than if they are hard, but if you have a lot of D and have to stay sitting on the toilet a lot, just sitting down can put pressure on both the hemmies and fissures and make them worse. It's a very fine balancing act. One thing I have found, though, is that if I take Immodium for D, it constipates me. You may be making yourself swing back and forth with just medicine. If you take medicine for D, take less of it and see what happens. I cut Immodiums in half and only take one half at a time (if I still have D 30 minutes later, I take another half, and so on), or I take Pepto Bismol pills because they've never constipated me (warning: they will turn your stools black/dark but this is harmless--don't take if you have aspirin allergies, though).

I'm sure you wouldn't want to do it at work, but you can get a hemmroid doughnut to sit on at home. That might help make things better by spending less time sitting on them.

Are you on a multi-vitamin? I've started taking one of those and am feeling much better lately. D and other bowel issues can interfere with your absorption of vitamins, so that may be why you are feeling lethargic and groggy.

Regular Member

Date Joined Apr 2007
Total Posts : 58
   Posted 9/17/2007 8:41 AM (GMT -6)   
IBS may contribute to hemorrhoids, because both diarrhea and constipation are significant risk factors for piles. Normal stool is an important step in hemorrhoids treatment. When hemorrhoids aggravate you can use creams and suppositories to relieve symptoms. In severe cases (chronically prolapsed piles) you will probably need more drastic treatment.

BTW, hemorrhoids is extremely common even without presence of IBS. I started suffering from hemorrhoids from school age.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 22, 2016 6:51 PM (GMT -6)
There are a total of 2,710,318 posts in 298,890 threads.
View Active Threads

Who's Online
This forum has 153429 registered members. Please welcome our newest member, Mattyice.
322 Guest(s), 7 Registered Member(s) are currently online.  Details
klwxo95, pakdncer, NamintaTA, grdner, Brad Harmon, JamesE, An38

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer